Jump to content

34 months off Xanax prescribed for 27 years


[Wi...]

Recommended Posts

34 months off 30 mg daily. Finally getting my focus back to where I'm able to write anything that is somewhat legible. I'm grateful to be alive. I had a 3 day detox, mostly because I was confused trying to taper. I had all the symptoms that seem to be common with benzo rapid withdrawal.

Today I can say it is my body that hurts, it feels sore all the time.  My neck continues to be stiff.  Muscle weakness especially in my legs, is challenging. I'm 56 and feel elderly. I have had three nights in a row that I did sleep without waking completely. I'm pleased with that! I went from weighing 186 to 137. I'm at a healthy weight now, however I'm without energy. I have to be careful with anything that I ingest now stomach upset.

The most frightening thing is akathisia that has happened on occasion during the protracted withdrawal. I'm reluctant to take any medications that effect the CNS.

I'm also not depressed anymore with the benzodiazapam out of my system. I see the world in a different light. It's wonderful! I have a deep desire to live, to experience life non-sedated. Progress is slow, but it is moving in the right direction.

I look forward to reading posts of encouragement from others.

Any feedback on muscle weakness.

Thank you for letting me be a part of benzo buddies. 

 

Link to comment
Share on other sites

Hi Williams!

 

Welcome to BenzoBuddies!

 

I am so glad you are benzo free, and I’m so happy to hear the optimism in your post despite all the struggles you have endured. You are a true fighter! It sure sounds like you are experiencing a breakthrough in your recovery! Hopefully the dreaded akathisia will become less and less as you progress. We are so glad you found us and we would love to be part of your journey.

 

Here are some links to help you navigate the forum:

 

The Ashton Manual

 

Post-withdrawal Recovery Support

 

Add your history/signature

 

Please look around and let us know how we can support you!

 

Link to comment
Share on other sites

Hi, Williams

 

Wow you are a rock.  I went to a rehab in 2016 and was in acute withdrawal for almost three years and then picked up again.  I only made it thru the three years with the support of people on this site.  This time I found someone to taper me but I am worrying that she is going to discharge me and I will have to go for a cold turkey detox again.  I am in NYS so if anyone knows anyone who will do the Ashton method, please privately message me. I am 67 now and have renal issues so am very anxious and am in medium withdrawal even on a slow taper. I must be very kindled.

 

I had intense muscle weakness during the last protracted withdrawal.  But I did walk for an hour a day. 

 

Where did you do your short detox?  In a hospital?

 

It is wonderful to hear that the depression has lifted. That and terror are my worst symptoms right now but I am still on 38 mgs of valium. It was higher and also included Klonapin.

 

Please feel free to pm me if you want to compare notes.

Link to comment
Share on other sites

Carol, your sig says you are 5 years benzo free? This post says you are still on 38 mgs of valium? Are you still on or off now?
Link to comment
Share on other sites

Congrats Williams and welcome to BB. Sounds to me like you are doing fairly ok and making slow, steady progress. :thumbsup:
Link to comment
Share on other sites

feel eldery aswell (the worst way)  due to nerve pain and hipersensitivity.. im 30 , im glad that you had improoved mentally , stay strong
Link to comment
Share on other sites

The rapid withdrawal of Xanax was done at a detox center. I do not endorse that method. It was cruel and inhumane. I was confused and without the support that I desperately needed. I tried to educate myself and the prescribing physician prior to going on the Ashton method, to no avail.

I did go manic, that lasted for a year. It was a slow progression out of that manic state. The whole body vibrations subsidized around the same time frame. I do have memories of that, unfortunately. My entire body hurt, from the hair on my scalp, the skin on my face, down to my toes. I did state that my body hurts now, it is less severe. A generalized soreness is what I feel.

The muscle weakness is a new symptom that started around February 2022. I have had every test, all negative results.

A severe bout of Akathisia last month, put me in the ER.  They did administer Ativan via IV, fortunately with no rebound effects. That was the first benzodiazapam since  2019. It stopped the akathisia.

Link to comment
Share on other sites

Williams said>>>

The rapid withdrawal of Xanax was done at a detox center. I do not endorse that method. It was cruel and inhumane.

 

I agree. I went through it in 2006. I am still amazed I survived the horrific experience.

Link to comment
Share on other sites

@[ W...]

 

Exactly how much and what were you on again and what benzo when you entered detox? Your initial post said "34 months off 30 mg daily. " The subject line says "34 months off Xanax prescribed for 27 years".

 

Surely, you were not taking 30 mgs of xanax were you? Or, were you? No doctor that I know of would Rx that much xanax to a patient daily, even some of the more unethical ones.

 

Also, why were you initially put on xanax? What medial problem did you have that the drug was treating?

Link to comment
Share on other sites

"34 months off 30 mg daily. " The subject line says "34 months off Xanax prescribed for 27 years".

That statement is confusing, however it is accurate.

Prescribed Xanax originally 27 years ago. Took approximately .5 mg 3 times daily. Xanax for 27 of those years. When I decided to taper the physician switched me over to Valium 10 mg tablets. He prescribed both, so I could switch slowly over to Valium.

I did take upwards of 30 mg daily of valium and took Xanax, yes, the combination.

He was unethical. He did rx both. It nearly took my life. Caused severe depression and a suicide attempt.

The reason I was prescribed Xanax initially was anxiety, ptsd. I was never depressed until starting taking Xanax. That poison caused me to have major depression.

To clarify, I was always trying to lower my dose the entire time. I never exceeded 30 mg daily when combined.

 

Link to comment
Share on other sites

Thanks Williams, I fully understand now. I am glad you survived this horrific experience. I wish they would tell ppl all the bad possible things that could happen to you if you decide to take benzos long-term as a maintenance medication to manage some medical condition. Send them to a site like benzo buddies and let them ask questions about the experiences of others like us. If the patient then decides the risk is worth it, then Rx them the medication with the full understanding of what might happen to you in the future.
Link to comment
Share on other sites

Antibenzo7,

Agreed. It is called,

Informed Consent. All patients should be fully informed of the disababiling effects of this drug prior to that physician prescribing benzodiazapam.

If that consent is not given by the patient at the time that prescription is written, It's then called

Supervised Neglect. That physician will Supervise the patient as their health declines and the patient is being made dependent.

Iatrogenic illness.

That patient is then labeled a addict with mental illness.

It's criminal in my opinion.

Greed is the bottom line.

Link to comment
Share on other sites

Yep, complete informed consent is almost never given not just for benzos but for virtually all Rx medications. That is why we must all do our due diligence and advocate for ourselves. Before you take any Rx medication long-term, get on the internet, ask  questions, research it to death, learn all you can and then make your decision. Sometimes, paying for a second opinion with another doctor is often a good idea to get a different perspective.

 

The current information age allows us all as much access to information as any MD has, so do not mindlessly follow your doctor's orders like a good patient, bc not all doctors have their patient's best interests at heart. Many pdocs view you as a lifetime paying customer rather than a patient they would like to cure.

Link to comment
Share on other sites

×
×
  • Create New...